MAUDE Adverse Event Report: HOLOGIC, INC. AFFIRM LATERAL ARM UPRIGHT BIOPSY ACCESSORY; BIOPSY GUDIANCE SYSTEM

HOLOGIC, INC. AFFIRM LATERAL ARM UPRIGHT BIOPSY ACCESSORY; BIOPSY GUDIANCE SYSTEM
Model Number ASY-09880
Medical Device Problem Codes Failure to Align (2522); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
During the initial biopsy applications training (prior to first patient use), our application specialist validated the spring loaded biopsy needle (bard magnum, non vacuum assisted biopsy device).To do this they followed a defined procedure using a targeting phantom (phantom with needle tip inside).At the end of the test, the tip of the biopsy needle needs to be aligned with the needle tip of the targeting phantom.During this validation process they have noticed the biopsy needle was not aligned with the targeting phantom.It was off for approx.2mm when the lateral arm was installed on the left hand side (blue side).

Brand Name
AFFIRM LATERAL ARM UPRIGHT BIOPSY ACCESSORY
Common Device Name
BIOPSY GUDIANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key6648534
Report Number1220984-2017-00010
Device Sequence Number1082412
Product Code IZH
UDI-Device Identifier15420045506817
UDI-Public(01)15420045506817(11)160908(21)
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Service Personnel
Type of Report Initial
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Service and Testing Personnel
Device Model NumberASY-09880
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1